The Vestibular Migraine & Secondary Hydrops Community
Read our welcome post, user support wiki & visit our member recommended products page

Amitriptyline- Feel worse before better?


#1

Hello,

I am only on day 3 of Ami, but my anxiety and depressed feeling is horrible today. As far as dizziness and such that is pretty good.

Did anyone notice they felt really down and anxious when they started Ami and then get better? I know they say to give it time, but this is hard!


#2

i experienced that with zoloft, after a few weeks it got better. Give it a couple of weeks. What dose are you on?


#3

I’m starting on 10mg, but discussed with my dr to go to 20mg. Maybe I’ll try to slowly increase it over the week.


#4

I had drug-induced euphoria on my first full day on Ami and what felt like very little symptoms … so I went for a long run (about 20km, a bit excessive!) during which I did a sprint and pulled my shoulder really badly … I was in agony for days and couldn’t sleep on one side … you can’t win!

You’ll be fine … it’s an excellent drug, try not to get spooked.

There will be side effects, but for me they were sooooo worth it.


#5

The first few weeks I took nortriptyline at 10mg (similar to Ami) were the worst. I didn’t actually think it was doing anything for my symptoms (if anything, they were stronger) and my frame of mind was not good. I saw better results at considerably higher doses and over time. Nort and Ami are slow-acting; some people see results quickly but for many more, it would seem, it takes weeks and months to see meaningful progress.

If I may speculate, perhaps the anxiety is a function of expectations. These meds can be a long game; if you can, work toward acceptance that you’ll be able to assess progress in weeks/months, rather than days. See if it’s possible to feel calm and encouraged knowing that you are on a good path and going in the right direction.